My wife started taking Byetta about a week or a little over ago. She has been complaing of shoulder and back pain ever since. I am not sold on the drug and Im pretty skeptical about. She may have lost about 3 to 5 pounds since she started taking it but I am real concerned about the side effects. As I said she has shoulder and back pain, she has diarhea and while she may eat less at each meal she gets hungry in between meals. she also seems to get thirstier, especially at nite. How much or if any of this is Byetta side effects and how long do they persist. After a month she is supposed to increased to 10mgs and im concerned. Thank you, Concerned husband, Mark
It seems that alot of people get the side effects. The thing is, if it brings the blood sugar down its really important for that to happen. Complications of diabetes are far worse then any side effects of the drug. What she's experiencing are side effects. Its worth her staying with a little longer to see if they go away. She might do better eating more smaller meals a day, if she's hungry in between meals. That one seems odd since it slows the digestive tract down. When it first came out I met a patient who was using it, and he was thrilled with it after the first few weeks. It brought his blood sugar down better then anything he'd used before.
I had been taking Byetta 5mcg 2x a day.I stopped yesterday.I had been taking the injections for 2 years.I decided to see if the Byetta,which can cause upper abdominal pain which can radiate to your back... could be some of my problem.I will admit it works for weight loss.But i have been hospitalized for Colitis and Diverticulitis.Confirmed from the colonoscopy.I have diarreah all the time.I don't eat out.and I am living basically on the B.R.A.T. diet.I can't say for sure if it's related to the drug,but the only alternative is to stop the injections.I would keep a record of any new symptoms.If you have any more problems,talk to your Doctor.They have other non-insulin injections besides Byetta.Best of luck to you!
- Byetta Information for Consumers
- Byetta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Byetta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Mar 2011 • 4 answers
Type 2 diabetes, after starting Lantus gained 12 lbs in 3days & abdominal pain - common side effect?
Posted 16 May 2011 • 1 answer
Posted 13 Mar 2012 • 3 answers
Posted 11 Jun 2012 • 3 answers
Posted 7 Nov 2016 • 0 answers